Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 216, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2015, 8:29 PM CDT for Frontier County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2015, 8:29 PM CDT (01:29 UTC)
- Expired
- Jul 23, 2015, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Frontier County, NE
The radar
The Goodland radar (KGLD), 160 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 8:30 PM CDT | HAIL 2.75 | 13 Ssw Stockville, NE | REPORT RELAYED VIA SOCIAL MEDIA. HAIL BEGAN AT 808PM CDT AS GOLF BALL SIZED...WORKED UP TO THE SIZE OF BASEBALLS BY 828PM CDT...AND CONTINUED FOR SEVERAL MORE MINUTES AS BASEBALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:04 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2366 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
700
WUUS53 KLBF 240129
SVRLBF
NEC063-240200-
/O.NEW.KLBF.SV.W.0216.150724T0129Z-150724T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM CDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 900 PM CDT
* AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHWEST OF INDIANOLA...OR 12 MILES NORTHEAST OF MCCOOK...MOVING
EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 36.
LOCATIONS IMPACTED INCLUDE...
WILLOW VIEW CAMPGROUND...FREEDOM...MEDICINE CREEK RESERVOIR STATE
RECREATION AREA...BLUEGILL HAVEN CAMPGROUND...QUICK AND RED WILLOW
RESERVOIR STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF ON OR NEAR STRUNK LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4049 10066 4046 10025 4045 10016 4035 10019
4035 10070
TIME...MOT...LOC 0128Z 281DEG 17KT 4037 10051
HAIL...1.75IN
WIND...60MPH
$$
BUTTLER1 follow-up statement
245
WWUS53 KLBF 240200
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT THU JUL 23 2015
NEC063-240210-
/O.EXP.KLBF.SV.W.0216.000000T0000Z-150724T0200Z/
FRONTIER NE-
900 PM CDT THU JUL 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRONTIER COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN NEBRASKA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE .
LAT...LON 4049 10066 4046 10025 4045 10016 4035 10019
4035 10070
TIME...MOT...LOC 0158Z 281DEG 17KT 4037 10051
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:16 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 23, 6:16 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 616 PM CDT THU JUL 23 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 203 PM CDT THU JUL 23 2015 VERY WARM MOIST AIR HAS SPREAD ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. THE EXCEPTION IS SOMEWHAT DRIER AIR TO THE WEST OF A SURFACE TROUGH/DRY LINE...WHICH EXTENDS FROM ROUGHLY VALENTINE TO NEAR OGALLALA. THIS DRY LINE WILL BE THE FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ALONG AND EAST OF A VALENTINE TO OGALLALA LINE. SHEAR IS ADEQUATE TO SUPPORT SUPERCELL STRUCTURES AND POSSIBLE LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST STORMS. OVERALL FORCING UPPER LEVEL FORCING IS WEAK...SO NOT EXPECTING WIDESPREAD SEVERE STORMS...BUT A ISOLATED SEVERE WEATHER IS QUITE POSSIBLE. OTHERWISE A WARM AND MUGGY NIGHT EXPECTED...WITH LOWS GENERALLY IN THE 60S TO LOWER 70S. A SHORTWAVE DISTURBANCE AND ASSOCIATED SURFACE LOW WILL TRACK ACROSS THE NORTHERN PLAINS AND SOUTHERN CANADA LATE TONIGHT AND FRIDAY. THIS WILL DRIVE A WEAK COLD FRONT INTO NEBRASKA FRIDAY MORNING...WITH THE FRONT EXPECTED TO STALL ACROSS SOUTHERN NEBRASKA FRIDAY AFTERNOON. THE FRONT WILL BE A FOCUS FOR ISOLATED LATE DAY THUNDERSTORMS...MAINLY ALONG AND SOUTH OF INTERSTATE 80. AGAIN EXPECTING HIGH HUMIDITY FRIDAY...ESPECIALLY ACROSS SOUTHERN PORTIONS OF NEBRASKA NEAR THE STALLED FRONT. HEAT INDEX READINGS COULD APPROACH 100 DEGREES IN THESE AREAS. A BIT DRIER AIR WILL FILTER INTO NORTHERN NEBRASKA...WITH CONDITIONS A BIT MORE COMFORTABLE. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 236 PM CDT THU JUL 23 2015 AN ACTIVE WEATHER PATTERN WILL BE IN PLACE ACROSS THE CENTRAL PLAINS THROUGH MONDAY NIGHT. A FRONTAL BOUNDARY IS FORECAST TO EXTEND WEST TO EAST ACROSS CENTRAL NEBRASKA FRIDAY EVENING. THE GFS AND ECMWF BOTH DEVELOP CONVECTION NEAR AND EAST OF HWY 83. THE NAM FORECAST FOR THE FRONT LONG THE KS/NEBR BORDER LOOKS TO FAR SOUTH. REDEVELOPMENT OF THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON INTO SATURDAY NIGHT...ESPECIALLY FROM THE 12Z ECMWF OUTPUT. THE UPPER FLOW WILL BECOME MORE SWRLY ALOFT ON SUNDAY AS AN UPPER TROUGH DIGS INTO THE PACIFIC NW. ANY STORMS WHICH DEVELOP IN THE WEST SUNDAY AFTERNOON SHOULD MOVE SOUTHEAST TOWARD SCTRL NEBR OVERNIGHT. THEN ON MONDAY...THE APPROACHING UPPER TROUGH WILL BRING STEEP MID LEVEL LAPSE RATES AND A FOCUS FOR STORMS ALONG A COLD FRONTAL PASSAGE OVERNIGHT. DID KEEP IN MAINLY A SLIGHT CHANCE ACROSS THE SOUTHEAST TUESDAY/TUESDAY NIGHT IF THE FRONT WOULD HAPPEN TO SLOW OR STALL. TEMPERATURES WILL CONTINUE TO RANGE FROM 90 TO 95 SATURDAY THROUGH MONDAY...THEN COOLING TO THE MID 80S TUESDAY AND WEDNESDAY BEHIND THE FRONT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 616 PM CDT THU JUL 23 2015 ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH MID TO LATE EVENING ROUGHLY EAST OF A LINE FROM KVTN...TO JUST EAST OF KAIA. STORMS ARE NOT EXPECTED TO IMPACT THE KVTN TERMINAL...HOWEVER...THEY WILL BE IN THE VICINITY OF THE KLBF TERMINAL THROUGH 02Z THIS EVENING. SKIES WILL GRADUALLY CLEAR BY LATE EVENING WITH CIGS RANGING FROM 12000 TO 15000 FT AGL AT BOTH THE KVTN AND KLBF TERMINALS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...ROBERG AVIATION...CLB
Hazardous weather outlook, Jul 23, 3:40 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT THU JUL 23 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-242045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 340 PM CDT THU JUL 23 2015 /240 PM MDT THU JUL 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS...A FEW SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ARE POSSIBLE ALONG AND EAST OF AN AINSWORTH TO OGALLALA LINE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS BOTH FRIDAY AND SATURDAY. A SEVERE THUNDERSTORM OR TWO WILL BE POSSIBLE BOTH DAYS...WITH LARGE HAIL AND DAMAGING WINDS THE THREATS WITH ANY STORM THAT BECOMES SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Jul 23, 7:15 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 9 NNE IMPERIAL 40.64N 101.57W
07/23/2015 E1.00 INCH CHASE NE PUBLIC
IN ADDITION TO THE HAIL, WINDS WERE ESTIMATED AT 50 MPH.
&&
MOLDANSpecial weather statement, Jul 23, 7:29 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT THU JUL 23 2015
NEZ069-070-240115-
CHASE NE-HAYES NE-
729 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHASE AND WESTERN
HAYES COUNTIES UNTIL 815 PM CDT/715 PM MDT/...
AT 728 PM CDT /628 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTHEAST OF ENDERS...OR 12 MILES EAST OF
IMPERIAL...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAYES CENTER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT/1000
PM MDT/ FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4050 10152 4067 10144 4059 10095 4059 10094
4035 10105 4035 10110
TIME...MOT...LOC 0028Z 288DEG 17KT 4057 10141
BUTTLERSpecial weather statement, Jul 23, 7:47 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT THU JUL 23 2015
NEZ038-059-240130-
CUSTER NE-LINCOLN NE-
747 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 830 PM CDT...
AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MAXWELL...OR 15 MILES EAST OF NORTH PLATTE...MOVING EAST
NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRADY...KEITH...COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...
ETNA...MAXWELL AND FINCHVILLE.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 188 AND
200.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4097 10053 4114 10062 4142 10010 4106 9989
4104 10002 4105 10022 4101 10023
TIME...MOT...LOC 0046Z 249DEG 26KT 4109 10049
BUTTLERSpecial weather statement, Jul 23, 8:02 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT THU JUL 23 2015
NEZ059-071-240145-
FRONTIER NE-LINCOLN NE-
802 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND NORTHERN
FRONTIER COUNTIES UNTIL 845 PM CDT...
AT 802 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CURTIS...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CURTIS...HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...
MAYWOOD...EUSTIS AND MOOREFIELD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4055 10059 4070 10064 4084 10022 4070 10022
4070 9998 4058 9998
TIME...MOT...LOC 0102Z 265DEG 27KT 4062 10050
BUTTLERLocal storm report, Jul 23, 8:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 16 WSW STOCKVILLE 40.44N 100.67W
07/23/2015 M1.50 INCH FRONTIER NE LAW ENFORCEMENT
HAIL OCCURRED AT RED WILLOW RESERVOIR.
0800 PM HAIL CURTIS 40.63N 100.51W
07/23/2015 M0.88 INCH FRONTIER NE LAW ENFORCEMENT
&&
MOLDANLocal storm report, Jul 23, 8:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 PM CDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 16 WSW STOCKVILLE 40.44N 100.67W
07/23/2015 M1.75 INCH FRONTIER NE LAW ENFORCEMENT
HAIL OCCURRED AT RED WILLOW RESERVOIR.
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:14 PM CDT | Special Weather Statement | LBF | Frontier | 46 min |
| Jul 23, 7:29 PM CDT | Special Weather Statement | LBF | Hayes | 46 min |
| Jul 23, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| Jul 23, 7:47 PM CDT | Special Weather Statement | LBF | Logan | 43 min |
| Jul 23, 8:02 PM CDT | Special Weather Statement | LBF | Frontier | 43 min |
| Jul 23, 8:34 PM CDT | Special Weather Statement | LBF | Frontier | 41 min |
| Jul 23, 8:42 PM CDT | Areal Flood Advisory | LBF | Frontier | 6 hr |
| Jul 23, 9:02 PM CDT | Special Weather Statement | LBF | Frontier | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.